Eye area rash after Botox. I am one of 2 known patients with same side effect (Photo)

I had rash in eye area with dry and scaly skin. Both lids were red and swollen. The Dr. that performed the treatment confirmed that another patient had same reaction from the same batch ( bottle). The problem has resolved after 5 days of Certerizine and topical hydrocortisone 1%. Should I be concerned and if so, what steps should I take to be sure I don't have some dormant baccilism?

Doctor Answers 3

Eye Rash after Botox

Thank you for your question. I am sorry to hear about your Botox treatment issue. I would ask your injector what solution was used to reconstitute the Botox, as this may have caused your irritation. 


Summit Emergency Medicine Physician
5.0 out of 5 stars 40 reviews

Rash after Botox

Thank you for your question germie. I am sorry to hear about your situation. Botox is a purified protein used to address wrinkles associated with facial expression. There may be an issue with the batch or the solution used to reconstitute the Botox. The good news is that the problem is resolved. I would advise my patient not to be concerned of Botulism in such a case. Please consult with a doctor for specific recommendations. Good luck!

Alex Eshaghian, MD, PhD
Encino Physician
5.0 out of 5 stars 1 review

Eye area rash after Botox. I am one of 2 patients with same side effect

Thank you for sharing your question and I am sorry to hear of your Botox treatment issue.  Based on your improvement with medications geared to allergies I would inquire what solution was used to reconstitute the Botox as it may have caused your irritation.  Your injector, and Allergan, should be able to determine what may have caused this unusual reaction.  Best wishes. 

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 54 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.